Flood, Johnson
- When
- August 4, 1:00 PM CST to August 7, 12:00 AM CST
- Where
- Johnson County, 2.59 mi W of Hills to 3.1 mi SSW of Lone Tree
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- River/Stream Gage
- Coordinates
- 41.550, -91.600
5 feet on August 4 around 2 pm CDT. 6 feet around 7 am CDT August 5.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Heavy rains during the first week of August resulted in the Iowa River at Lone Tree going above the moderate flood stage level of 16.5 feet on August 4 around 2 pm CDT. It crested around 17.6 feet around 7 am CDT August 5. It fell below the moderate flood stage level around 1 am CDT August 7.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Aug 4, 10:33 AM CST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1133 AM CDT WED AUG 4 2010 .UPDATE... WEAKENING MCS COMPLEX MOVING OUT OF CENTRAL IA HAS SO FAR TAKEN AIM PRIMARILY ON AREAS ALONG AND NORTH OF I-80 WITH ONLY LIGHT TO MODERATE RAINFALL WITH LIGHTNING NO LONGER OBSERVED OVER THE PAST HOUR.THE PARENT MID LEVEL WAVE WAS ALSO TRIGGERING ADDITIONAL LIGHT SHOWERS OVER THE PAST HOUR OVER S CENTRAL INTO SE IA. UPPER AIR ANALYSIS AND SATELLITE/RADAR IMAGERY INDICATES ANOTHER WEAK MID LEVEL WAVE PUSHING EAST OUT OF FAR SE NEB ALONG THE PRIMARY LOW LEVEL BOUNDARY. HAVE UPDATED THE FORECAST TO REFOCUS THE HIGHER POPS NORTH OF INTERSTATE 80 THIS MORNING. WITH HEAVY RAINFALL NO LONGER LIKELY OVER THE NEXT FEW HOURS...HAVE CANCELLED THE FLASH FLOOD WATCH EARLY. WILL CONTINUE TO WATCH CONVECTIVE TRENDS FOR ADDITIONAL REDEVELOPMENT WITH THE APPROACHING WAVE LATER TODAY...BUT WITH THE EXTENSIVE CLOUD COVER MAY LIMIT THE INSTABILITY. VWP AND PROFILERS INDICATE THE NRN HALF OF THE STATE NOW INTO THE NRLY FLOW ALOFT...SO THE SOUTH APPEARS MOST FAVORED FOR ADDITIONAL DEVELOPMENT LATER TODAY AND ON-GOING 30 TO 40 PERCENT POPS FOR THE AFTERNOON LOOK GOOD. && .AVIATION... A DISSIPATING COMPLEX OF SHOWERS WILL CONTINUE TO AFFECT THE CID...MLI AND DBQ TERMINALS THROUGH EARLY AFTERNOON. CONDITIONS WILL REMAIN PREDOMINANTLY VFR WITH SHORT PERIODS OF MVFR DUE PRIMARILY TO VISIBILITY RESTRICTIONS. AREAS OF LOW CIGS AT OR BELOW 1 KFT OVER E CENTRAL IA WILL LIKELY LIFT BY EARLY AFTERNOON AS WELL. THE BRL SITE WILL BE MOST FAVORABLE FOR AFTERNOON THUNDERSTORM REDEVELOPMENT...BUT UNCERTAINTY TOO LOW TO INCLUDE IN THE FORECASTS AT THIS TIME. OTHERWISE...DRIER AIR FILTERING INTO THE REGION TONIGHT WILL BRING CLEARING SKIES AND LIGHT N-NW SURFACE WINDS. WITH MOIST SURFACE CONDITIONS...MAY HAVE SOME LATE NIGHT EARLY MORNING FOG INTO MVFR RANGE. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHEETS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 458 AM CDT WED AUG 4 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-051000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 458 AM CDT WED AUG 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS WILL EXIT THE OUTLOOK AREA BEFORE 6 AM THIS MORNING. THESE STORMS MAY PRODUCE WIND GUSTS OF 50 TO 55 MPH. MORE THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE OUTLOOK AREA LATER THIS MORNING AND EARLY AFTERNOON. THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK OF SEVERE STORMS. THE GREATEST RISK WITH THESE STORMS IS FOR STRONG DAMAGING WIND GUSTS. AREA RIVERS ARE EXPERIENCING FLOODING. THESE LATEST THUNDERSTORMS MAY AGGRAVATE THE ONGOING FLOODING OR CAUSE NEW FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS RETURN TO THE FORECAST FOR SATURDAY NIGHT THROUGH TUESDAY. IT IS TOO SOON TO DETERMINE IF THESE STORMS MAY OR MAY NOT PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS MORNING AND EARLY AFTERNOON...GENERALLY SOUTH OF HIGHWAY 30.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
812 AM CDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM HEAVY RAIN WNW PARNELL 41.58N 92.01W
08/04/2010 M4.35 INCH IOWA IA TRAINED SPOTTER
24 HOUR TOTAL.
&&
MIKEZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
833 AM CDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG ELDRIDGE 41.64N 90.57W
08/04/2010 SCOTT IA NWS EMPLOYEE
SEVERAL TREE BRANCHES DOWN. TIME ESTIMATED.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
946 AM CDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM TSTM WND DMG DAVENPORT 41.56N 90.60W
08/04/2010 SCOTT IA NEWSPAPER
TIME ESTIMATED. LARGE TREE BRANCH DOWN AND ENTIRE TREE
DOWN ON HOUSE AND CAR. 36TH AVE W OF DIVISION. QUAD CITY
TIMES REPORT.
&&
DLSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1019 AM CDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG N LE CLAIRE 41.60N 90.36W
08/04/2010 SCOTT IA LAW ENFORCEMENT
TREE DOWN TAKING OUT POWER LINES ON 277TH AVE JUST NORTH
OF TERRITORIAL RD. TIME ESTIMATED.
&&The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2010Every state in 2010This day in weather historyWarnings in Iowa, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 257296, 257297, 257298.